MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION TUBING; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION TUBING; QEW
Model Number IST3-A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right axillary artery using an indigo system aspiration tubing (tubing) and an indigo system cat 6 aspiration catheter.During the procedure, the physician noticed a leak at the flow switch of the tubing.The physician decided to remove the flow switch and connect the tubing directly to the cat6 to complete the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned tubing revealed an undamaged and functional device.During functional testing, the tubing was tested with a demonstration canister and pump and no leakage was observed.Therefore, the reported leak at the flow switch during use could not be confirmed.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION TUBING
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12186417
Report Number3005168196-2021-01580
Device Sequence Number2771806
Product Code QEW
UDI-Device Identifier00814548016221
UDI-Public00814548016221
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K163618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model NumberIST3-A
Device Catalogue NumberIST3
Device Lot NumberF90742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/18/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Date Report Sent to FDA01/01/2005